Alert archive / California / Winter Storm Watches in 2007
Winter Storm Watch 13, NWS Reno, NV
NWS Reno, NV issued this winter storm watch at Dec 16, 2007, 4:41 AM PST for 7 counties in California; Douglas County, Washoe County, Nevada. It took effect at Dec 17, 2007, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 16, 2007, 4:41 AM PST (12:41 UTC)
- In effect from
- Dec 17, 2007, 10:00 PM PST
- Expired
- Dec 17, 2007, 4:51 AM PST
- In force
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 80 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 0.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KREV 161241 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 441 AM PST SUN DEC 16 2007 ...A SERIES OF WINTER STORMS TO AFFECT THE NORTHERN AND CENTRAL SIERRA THIS WEEK... .A PACIFIC STORM WILL BRING A BRIEF PERIOD OF WINTER-LIKE CONDITIONS TONIGHT WITH A STRONGER STORM EXPECTED TO AFFECT THE AREA MONDAY NIGHT AND TUESDAY. WHILE OCCASIONALLY MODERATE SNOW IS POSSIBLE IN THE NORTHERN SIERRA TONIGHT...CONDITIONS ARE EXPECTED TO RAPIDLY DETERIORATE MONDAY NIGHT AS WIDESPREAD SNOW MOVES INTO THE REGION. CAZ071-170000- /O.NEW.KREV.WS.A.0013.071218T0600Z-071219T0600Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 441 AM PST SUN DEC 16 2007 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING. SNOWFALL RATES ARE EXPECTED TO RAPIDLY INCREASE MONDAY EVENING OVER THE NORTHERN SIERRA WITH MODERATE TO HEAVY SNOW CONTINUING THROUGH TUESDAY. SNOW LEVELS ARE EXPECTED TO BE AROUND 5000 FEET FOR THE BULK OF THIS STORM WITH SIGNIFICANT SNOW ACCUMULATIONS IN THE HIGH SIERRA...POSSIBLY UP TO TWO FEET. IN ADDITION...GUSTY WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND EXPOSED LOCATIONS. THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. $$ CAZ072-NVZ002-170000- /O.NEW.KREV.WS.A.0013.071218T1200Z-071219T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 441 AM PST SUN DEC 16 2007 ...WINTER STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING. SNOWFALL RATES ARE EXPECTED TO RAPIDLY INCREASE OVERNIGHT MONDAY IN THE CENTRAL SIERRA WITH MODERATE TO HEAVY SNOW CONTINUING THROUGH TUESDAY. SNOW LEVELS ARE EXPECTED TO BE AROUND 5500 FEET FOR THE BULK OF THIS STORM WITH SIGNIFICANT SNOW ACCUMULATIONS IN THE HIGH SIERRA...ONE TO TWO FEET IS POSSIBLE. IN ADDITION... GUSTY WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND EXPOSED LOCATIONS. THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. $$ JORDAN HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 WWUS45 KREV 161828 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1028 AM PST SUN DEC 16 2007 ...A SERIES OF WINTER STORMS TO AFFECT THE NORTHERN AND CENTRAL SIERRA THIS WEEK... .A FAST MOVING PACIFIC STORM WILL BRING A BRIEF PERIOD OF WINTER- LIKE CONDITIONS TONIGHT WITH A STRONGER STORM EXPECTED TO AFFECT THE AREA MONDAY NIGHT AND TUESDAY. WHILE OCCASIONALLY MODERATE SNOW IS POSSIBLE IN THE NORTHERN SIERRA TONIGHT...CONDITIONS ARE EXPECTED TO RAPIDLY DETERIORATE MONDAY NIGHT AS WIDESPREAD SNOW MOVES INTO THE REGION. CAZ071-170230- /O.CON.KREV.WS.A.0013.071218T0600Z-071219T0600Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 1028 AM PST SUN DEC 16 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING. A FAST MOVING STORM WILL MOVE INTO NORTHERN CALIFORNIA THIS EVENING. LIGHT SNOW WILL DEVELOP ACROSS THE NORTHERN SIERRA THIS EVENING WITH SNOW LEVELS FALLING TO VALLEY FLOORS. OCCASIONAL MODERATE SNOW IS LIKELY TO PRODUCE ACCUMULATIONS OF 1 TO 2 INCHES IN MANY LOCATIONS WEST OF HIGHWAY 395 WITH LOCALLY HEAVIER AMOUNTS TO NEAR 4 INCHES. EAST OF HIGHWAY 395 ACCUMULATIONS UP TO AN INCH ARE LIKELY. THIS LIGHT TO MODERATE SNOW SHOULD TAPER TO LIGHT SNOW SHOWERS MONDAY MORNING. TRAVEL MAY BECOME DANGEROUS LATE TONIGHT ON AREA ROADS...ESPECIALLY HIGHWAY 70 WEST OF CHILCOOT AND HIGHWAY 36 WEST OF SUSANVILLE. A STRONGER STORM WILL MOVE ON SHORE MONDAY EVENING. AHEAD OF THIS STORM SNOWFALL RATES ARE EXPECTED TO RAPIDLY INCREASE MONDAY EVENING OVER THE NORTHERN SIERRA WITH MODERATE TO HEAVY SNOW CONTINUING THROUGH TUESDAY. SNOW LEVELS WILL BRIEFLY RISE TO NEAR 4500 FEET MONDAY EVENING...THEN FALL TO THE VALLEY FLOORS BY TUESDAY MORNING WITH SIGNIFICANT SNOW ACCUMULATIONS. ACCUMULATIONS OF 1 TO 2 FEET ARE POSSIBLE MAINLY WEST OF HIGHWAY 395 WITH UP TO 6 INCHES EAST OF HIGHWAY 395...BY TUESDAY EVENING. IN ADDITION...GUSTY WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND EXPOSED LOCATIONS. THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. $$ CAZ072-NVZ002-170230- /O.CON.KREV.WS.A.0013.071218T1200Z-071219T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 1028 AM PST SUN DEC 16 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING. A FAST MOVING PACIFIC STORM WILL BRUSH THE CENTRAL SIERRA LATE THIS EVENING AND OVERNIGHT. LIGHT SNOW WILL DEVELOP OVER THE AREA WITH ACCUMULATIONS EXPECTED TO REACH 2 TO 4 INCHES BY MONDAY MORNING. A STRONGER STORM WILL MOVE INTO THE CENTRAL SIERRA OVERNIGHT MONDAY. SNOWFALL RATES ARE EXPECTED TO RAPIDLY INCREASE OVERNIGHT MONDAY IN THE CENTRAL SIERRA WITH MODERATE TO HEAVY SNOW CONTINUING THROUGH TUESDAY. SNOW ACCUMULATIONS OF 1 TO 2 FEET ARE POSSIBLE BY TUESDAY EVENING. IN ADDITION... GUSTY WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND EXPOSED LOCATIONS. THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. $$ HTTP://WEATHER.GOV/RENO
000 WWUS45 KREV 162317 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 317 PM PST SUN DEC 16 2007 ...A SERIES OF WINTER STORMS TO AFFECT THE NORTHERN AND CENTRAL SIERRA THIS WEEK... .A FAST MOVING PACIFIC STORM WILL BRING A PERIOD OF WINTRY CONDITIONS TONIGHT WITH A STRONGER STORM EXPECTED TO AFFECT THE AREA MONDAY NIGHT AND TUESDAY. WHILE OCCASIONALLY MODERATE SNOW IS LIKELY IN THE NORTHERN SIERRA TONIGHT...CONDITIONS ARE EXPECTED TO RAPIDLY DETERIORATE MONDAY NIGHT AS WIDESPREAD MODERATE TO HEAVY SNOW MOVES INTO THE REGION. CAZ071-170800- /O.NEW.KREV.SN.Y.0021.071217T0200Z-071217T1800Z/ /O.CON.KREV.WS.A.0013.071218T0600Z-071219T0600Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 317 PM PST SUN DEC 16 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST MONDAY WEST OF HIGHWAY 395... ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST MONDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING. A FAST MOVING STORM WILL MOVE ACROSS NORTHEAST CALIFORNIA TONIGHT. LIGHT SNOW WILL DEVELOP THIS EVENING WITH SNOW LEVELS FALLING TO VALLEY FLOORS. OCCASIONAL MODERATE SNOW IS LIKELY TO PRODUCE ACCUMULATIONS OF 2 TO 4 INCHES WEST OF HIGHWAY 395. EAST OF HIGHWAY 395 ACCUMULATIONS UP TO AN INCH ARE POSSIBLE. THIS LIGHT TO MODERATE SNOW SHOULD TAPER TO LIGHT SNOW SHOWERS MONDAY MORNING. TRAVEL WILL BECOME HAZARDOUS LATE TONIGHT ON AREA ROADS...ESPECIALLY HIGHWAY 70 WEST OF HALLELUJAH JUNCTION AND HIGHWAYS 36 AND 44 WEST OF SUSANVILLE. A STRONGER STORM WILL MOVE ON SHORE MONDAY EVENING. AS THIS STORM MOVES ACROSS NORTHEAST CALIFORNIA SNOWFALL RATES ARE EXPECTED TO RAPIDLY INCREASE MONDAY EVENING WITH MODERATE TO HEAVY SNOW CONTINUING THROUGH TUESDAY. SNOW LEVELS WILL BRIEFLY RISE TO NEAR 4500 FEET MONDAY EVENING...THEN FALL TO THE VALLEY FLOORS BY TUESDAY MORNING WITH SIGNIFICANT SNOW ACCUMULATIONS. ACCUMULATIONS OF 1 TO 2 FEET ARE POSSIBLE MAINLY WEST OF HIGHWAY 395 WITH UP TO 6 INCHES EAST OF HIGHWAY 395. IN ADDITION...GUSTY WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND EXPOSED LOCATIONS. SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS TONIGHT AND MONDAY MORNING. THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS MONDAY NIGHT AND TUESDAY THAT WILL CREATE DANGEROUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. $$ CAZ072-NVZ002-170800- /O.CON.KREV.WS.A.0013.071218T1200Z-071219T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 317 PM PST SUN DEC 16 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING. A FAST MOVING PACIFIC STORM WILL BRUSH THE CENTRAL SIERRA LATE THIS EVENING AND OVERNIGHT. LIGHT SNOW WILL DEVELOP OVER THE AREA WITH ACCUMULATIONS EXPECTED TO REACH 2 TO 4 INCHES BY MONDAY MORNING. A STRONGER STORM WILL MOVE INTO THE CENTRAL SIERRA OVERNIGHT MONDAY. SNOWFALL RATES ARE EXPECTED TO RAPIDLY INCREASE OVERNIGHT MONDAY IN THE CENTRAL SIERRA WITH MODERATE TO HEAVY SNOW CONTINUING THROUGH TUESDAY. SNOW ACCUMULATIONS OF 1 TO 2 FEET ARE POSSIBLE BY TUESDAY EVENING. IN ADDITION...GUSTY WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND EXPOSED LOCATIONS. THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. $$ HTTP://WEATHER.GOV/RENO
000 WWUS45 KREV 170415 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 815 PM PST SUN DEC 16 2007 ...A SERIES OF WINTER STORMS TO AFFECT THE NORTHERN AND CENTRAL SIERRA THIS WEEK... .A FAST MOVING PACIFIC STORM WILL BRING A PERIOD OF WINTRY CONDITIONS TONIGHT WITH A STRONGER STORM SET TO AFFECT THE AREA MONDAY NIGHT AND TUESDAY. MODERATE SNOW WILL EFFECT THE NORTHERN SIERRA TONIGHT...CONDITIONS ARE FORECAST TO RAPIDLY DETERIORATE LATE MONDAY NIGHT AS WIDESPREAD HEAVY SNOW MOVES INTO THE SIERRA AND NORTHWEST NEVADA. CAZ071-171300- /O.CON.KREV.SN.Y.0021.000000T0000Z-071217T1800Z/ /O.CON.KREV.WS.A.0013.071218T0600Z-071219T0600Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 815 PM PST SUN DEC 16 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY WEST OF HIGHWAY 395... ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING. A FAST MOVING STORM WILL MOVE ACROSS NORTHEAST CALIFORNIA TONIGHT. LIGHT SNOW WILL DEVELOP THIS EVENING WITH SNOW LEVELS FALLING TO VALLEY FLOORS. MODERATE SNOW WILL PRODUCE ACCUMULATIONS OF 2 TO 6 INCHES WEST OF HIGHWAY 395. EAST OF HIGHWAY 395 ACCUMULATIONS UP TO 2 INCHES WILL OCCUR. THIS MODERATE SNOW WILL TAPER TO LIGHT SNOW SHOWERS MONDAY MORNING. TRAVEL WILL BECOME HAZARDOUS LATE TONIGHT ON AREA ROADS. A STRONGER STORM WILL MOVE ON SHORE MONDAY EVENING. AS THIS STORM MOVES ACROSS NORTHEAST CALIFORNIA SNOWFALL RATES ARE FORECAST TO RAPIDLY INCREASE MONDAY EVENING WITH MODERATE TO HEAVY SNOW CONTINUING THROUGH TUESDAY. SNOW LEVELS WILL BRIEFLY RISE TO NEAR 4500 FEET MONDAY EVENING...THEN FALL TO THE VALLEY FLOORS BY TUESDAY MORNING. ACCUMULATIONS OF 1 TO 2 FEET ARE POSSIBLE WEST OF HIGHWAY 395 WITH UP TO 6 INCHES EAST OF HIGHWAY 395. GUSTY WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND EXPOSED LOCATIONS. SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS TONIGHT AND MONDAY MORNING. THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS MONDAY NIGHT AND TUESDAY THAT WILL CREATE DANGEROUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. $$ CAZ072-NVZ002-171300- /O.CON.KREV.WS.A.0013.071218T1200Z-071219T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 815 PM PST SUN DEC 16 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING. A FAST MOVING PACIFIC STORM WILL BRUSH THE TAHOE BASIN TONIGHT. LIGHT SNOW WILL DEVELOP OVER THE AREA WITH ACCUMULATIONS OF TO 2 TO 4 INCHES BY MONDAY MORNING. A STRONGER STORM WILL MOVE INTO THE SIERRA LATE MONDAY NIGHT. SNOWFALL RATES ARE FORECAST TO RAPIDLY INCREASE OVERNIGHT MONDAY WITH MODERATE TO HEAVY SNOW CONTINUING THROUGH TUESDAY. SNOW ACCUMULATIONS OF 1 TO 2 FEET ARE POSSIBLE BY TUESDAY EVENING. IN ADDITION...GUSTY WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND EXPOSED LOCATIONS. THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. $$ HTTP://WEATHER.GOV/RENO BRONG
000 WWUS45 KREV 171251 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 451 AM PST MON DEC 17 2007 ...THE NEXT WINTER STORM IN A PARADE OF STORMS WILL MOVE INTO THE SIERRA TONIGHT... .LIGHT TO MODERATE SNOW WILL CONTINUE TODAY IN BETWEEN STORMS WITH A STRONGER SYSTEM MOVING INTO THE SIERRA STARTING THIS EVENING. CONDITIONS WILL BRIEFLY IMPROVE OVER THE NORTHERN SIERRA TODAY...BUT WILL RAPIDLY DETERIORATE THIS EVENING AS WIDESPREAD SNOW DEVELOPS AND MOVES SOUTH OVERNIGHT. CAZ071-171900- /O.CAN.KREV.SN.Y.0021.000000T0000Z-071217T1800Z/ /O.UPG.KREV.WS.A.0013.071218T0600Z-071219T0600Z/ /O.NEW.KREV.WS.W.0006.071218T0600Z-071219T0000Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 451 AM PST MON DEC 17 2007 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY... ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. WIDESPREAD SNOW HAS TAPERED TO LIGHT SNOW SHOWERS THIS MORNING WHICH WILL CONTINUE THROUGH THE DAY. CONDITIONS WILL GENERALLY IMPROVE AFTER SUNRISE...HOWEVER TRAVEL WILL CONTINUE TO BE HAZARDOUS WHERE ROADS REMAIN SNOW COVERED OR IN HEAVIER SNOW SHOWERS. SNOWFALL RATES WILL RAPIDLY INCREASE THIS EVENING WITH MODERATE TO HEAVY SNOW CONTINUING THROUGH TUESDAY. SNOW LEVELS WILL BRIEFLY RISE TO AROUND 4500 FEET OVERNIGHT...THEN FALL TO VALLEY FLOORS TUESDAY MORNING. BY TUESDAY EVENING...ACCUMULATIONS OF 12 TO 24 INCHES ARE EXPECTED WEST OF HIGHWAY 395 WITH UP TO 6 INCHES EAST OF HIGHWAY 395. IN ADDITION...GUSTS TO 50 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND EXPOSED LOCATIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. DRIVERS SHOULD SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS WINTER STORM. $$ CAZ072-NVZ002-171900- /O.UPG.KREV.WS.A.0013.071218T1200Z-071219T0600Z/ /O.NEW.KREV.WS.W.0006.071218T1200Z-071219T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 451 AM PST MON DEC 17 2007 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. WIDESPREAD SNOW HAS TAPERED TO LIGHT SNOW SHOWERS THIS MORNING WHICH WILL CONTINUE THROUGH THE DAY. CONDITIONS WILL GENERALLY IMPROVE AFTER SUNRISE...HOWEVER TRAVEL WILL CONTINUE TO BE HAZARDOUS WHERE ROADS REMAIN SNOW COVERED OR IN HEAVIER SNOW SHOWERS. SNOWFALL RATES WILL RAPIDLY INCREASE OVERNIGHT TONIGHT WITH MODERATE TO HEAVY SNOW CONTINUING THROUGH TUESDAY EVENING. BY LATE TUESDAY EVENING...SNOW ACCUMULATIONS OF 12 TO 24 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS. IN ADDITION...GUSTS TO 60 MPH WITH RIDGE GUSTS OF 90 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND EXPOSED LOCATIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. DRIVERS SHOULD SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS WINTER STORM. $$ CAZ073-171900- /O.NEW.KREV.WS.W.0006.071218T1200Z-071219T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 451 AM PST MON DEC 17 2007 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY. WIDESPREAD SNOW WILL MOVE INTO THE AREA OVERNIGHT TONIGHT WITH MODERATE TO HEAVY SNOW CONTINUING THROUGH TUESDAY EVENING. BY LATE TUESDAY EVENING...SNOW ACCUMULATIONS OF 12 TO 24 INCHES ARE EXPECTED. IN ADDITION...GUSTS TO 60 MPH WITH RIDGE GUSTS OF 90 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES AND EXPOSED LOCATIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. DRIVERS SHOULD SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS WINTER STORM. $$ JORDAN HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this winter storm watch went out at Dec 16, 4:00 AM PST, 41 minutes earlier.
Area forecast discussion, Dec 16, 4:00 AM PST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
400 AM PST SUN DEC 16 2007
.SHORT TERM...
FORECAST IS STILL ON TRACK WITH PROGRESSIVE FLOW SAGGING FURTHER TO
THE SOUTH AND ALLOWING A SERIES OF PACIFIC STORMS INTO THE WEST
COAST. THE NEXT SHORTWAVE SHOWS UP WELL IN SATELLITE IMAGERY WITH
THE BULK OF THE ENERGY APPROACHING THE PACNW AND SOME SHEARED OFF
ENERGY APPROACHING THE CA COAST. WINDS ALOFT INCREASE TODAY AHEAD OF
THIS SYSTEM WHICH WILL SCOUR OUT THE TRAPPED COLD AIR IN VALLEYS AND
BRING TEMPS BACK TO SLIGHTLY ABOVE NORMAL. WINDS WILL FIRST INCREASE
OVER THE HIGHER TERRAIN INCLUDING LAKE TAHOE...SO WILL KEEP WITH THE
LAKE WIND ADVISORY THERE EXCEPT PUSH IT BACK A FEW HOURS AS WINDS
ARE NOT EXPECTED TO PICK UP UNTIL MIDDAY. THE SRN ENERGY OF THE
UPPER LOW SWINGS INTO THE WEST COAST THIS AFT/EVE. SATELLITE IMAGERY
ESTIMATES AROUND 1 INCH OF TPW WITH THIS SYSTEM HOWEVER IT COMES
ONSHORE WITH A NEGATIVELY TILTED TROUGH AXIS WITH WEAKENING
DYNAMICAL FORCING. THE BEST PRECIP FORCING IS ALONG AN ASSOCIATED
SURFACE BOUNDARY WHICH MOVES INTO THE SIERRA NORTH OF LAKE TAHOE
THIS EVE. THIS IS WHEN THE WINDS WILL REALLY INCREASE IN THE LEE OF
THE SIERRA...HOWEVER LATEST MODEL RUNS ARE SLIGHTLY WEAKER SO WIND
SPEEDS SHOULD MAINLY STAY BELOW ADVISORY LEVEL. SNOW LEVELS WITH
THIS INITIAL BAND OF PRECIP WILL BE FAIRLY LOW BRINGING SNOW
ACCUMULATIONS JUST BELOW ADVISORY AMOUNTS...UP TO 5 INCHES...IN WRN
LASSEN COUNTY AND ONLY A FEW INCHES TO THE CENTRAL SIERRA.
A MOIST FLOW INTO THE SIERRA CONTINUES MONDAY AND MONDAY EVE
BRINGING OROGRAPHIC PRECIP ONCE AGAIN MAINLY NORTH OF LAKE TAHOE.
SNOW LEVELS WILL STILL BE RATHER LOW...AROUND 4000 FEET...HOWEVER
THE PRECIP WILL BE RATHER LIGHT AND THIS PERIOD WILL MAINLY BE A
LULL IN THE ACTION.
ISENTROPIC LIFT REALLY STARTS TO INCREASE OVER THE NRN SIERRA MONDAY
EVE AND THE CENTRAL SIERRA AFTER MIDNIGHT AS THE NEXT MORE POTENT
TROUGH MOVES IN. CURRENT TPW ESTIMATES WITH THIS SYSTEM ARE OVER 1.5
INCHES WHICH WILL BE AIDED BY WARM CONVEYOR BELT AND TROWAL
SIGNATURE FUNNELING MOISTURE INTO THE SIERRA. LATEST GFS RUNS HAVE
BEEN SIGNIFICANTLY LOWER WITH TOTAL QPF AMOUNTS. CURRENT THINKING IS
TO DISREGARD THIS AS THE NAM AND EURO ARE CONSISTENT WITH QPF AND
FEEL THE GFS IS NOT CATCHING ON TO THE AFOREMENTIONED MOISTURE
SOURCES. SNOW LEVELS WILL SLOWLY RISE DURING THE DAY TUESDAY BUT
NEVER GET MUCH ABOVE 4500 FEET IN THE NRN SIERRA AND 5500 FEET AT
THE HIGHEST AROUND LAKE TAHOE. A WEAK COLD FRONT MOVES THROUGH THE
AREA BY TUESDAY EVE BRINGING THE HIGHEST PRECIP RATES WITH A RATHER
ABRUPT DECREASE BEHIND IT TUESDAY NIGHT. BY THIS TIME...AROUND 2
INCHES OF WATER EQUIVALENT IS EXPECTED OVER THE NRN SIERRA WITH
1.5-2 INCHES AROUND LAKE TAHOE AND AROUND 1.5 INCHES IN MONO COUNTY.
IF ANYTHING FEEL THAT THESE ESTIMATES MIGHT BE CONSERVATIVE DUE TO
THE MOISTURE AVAILABLE TO THIS STORM. WILL BE ISSUING A WINTER STORM
WATCH FOR THE HARDEST HIT AREAS WITH THE MORNING PACKAGE...LATER
SHIFTS MAY NEED TO ADD MONO COUNTY IF HIGHER QPF AMOUNTS ARE
EXPECTED. ALSO SEE THE GRAPHIC LINKED AT THE TOP OF OUR HOMEPAGE FOR
A STORM SUMMARY.
FOR RENO AND AREAS IN THE LEE OF THE SIERRA...THE RAIN SHADOW DURING
THE BULK OF THIS STORM LOOKS PRETTY PREVALENT MEANING MAINLY JUST
BREEZY CONDITIONS WITH OCCASIONAL BURSTS OF PRECIP MAKING IT OVER
THE SIERRA CREST. THE BEST CHANCE FOR PRECIP WILL BE TUESDAY AFT/EVE
WHEN THE SURFACE BOUNDARY PASSES WHICH COULD BRING AN INCH OR TWO OF
SNOW TO HIGHER FOOTHILL LOCATIONS. THE EXCEPTION WOULD BE NRN WASHOE
COUNTY AND THE SURPRISE VALLEY WHERE SPILLOVER LOOKS A LITTLE MORE
FAVORABLE...MAY NEED A SNOW ADVISORY THERE. WILL CONTINUE WITH THE
SPECIAL WEATHER STATEMENT FOR THESE AREAS.
CONDITIONS IMPROVE TUESDAY NIGHT AS THIS STORM MOVES EAST OF THE
AREA...HOWEVER MOIST FLOW CONTINUES INTO THE SIERRA AND THE NEXT
STORM QUICKLY APPROACHES IN THE LONG TERM. JORDAN
.LONG TERM...WEDNESDAY THROUGH SATURDAY...
ACTIVE PATTERN CONTINUES OVER THE AREA WEDNESDAY THROUGH THURSDAY
NIGHT. A 125+ KNOT ZONAL JETSTREAM NEAR THE OREGON BORDER WEDNESDAY
SLIDES SOUTH ACROSS NORTHERN CA AND NV ON THURSDAY IN CONJUNCTION
WITH A STRONG SHORT WAVE THAT DROPS INTO THE AREA. EXPECT BRISK TO
WINDY CONDITIONS AHEAD OF THE SHORT WAVE WEDNESDAY...ESPECIALLY IN
NORTHERN WASHOE AND LASSEN COUNTIES WHERE 700MB FLOW IS 60-70 KNOTS
AND FORECAST SOUNDINGS SUPPORT SOME OF THAT STRONG FLOW MIXING DOWN
TO THE SURFACE.
THE SHORT WAVE LOWERS SNOW LEVELS TO ALL VALLEY FLOORS FROM
HIGHWAY 50 NORTH BY THURSDAY MORNING AND COLD ADVECTION CONTINUES TO
LOWER THE SNOW LEVELS INTO FRIDAY. DRIER AIR WILL BE SPREADING OVER
THE AREA ON FRIDAY BUT THE MOISTURE THAT WILL BE IN PLACE SUPPORTS
KEEPING A SLIGHT CHANCE OF SNOW IN ALL ZONES. TEMPERATURES WILL BE
WELL BELOW NORMAL FRIDAY WITH HIGHS IN THE MID 30 WESTERN NV
VALLEYS...PERHAPS STRUGGLING TO REACH THAT DEPENDING ON AMOUNT OF
SNOW COVER PRESENT. LITTLE OR NO WARMING IS EXPECTED SATURDAY WITH
HIGH BUILDING OVER THE AREA AND AN EASTERLY LOW LEVEL FLOW. WARM
ADVECTION PRECIP IS POSSIBLE LATER IN THE WEEKEND (SUNDAY) AS THE
UPPER RIDGE FLATTENS SOMEWHAT. RC
&&
.AVIATION...
VFR THROUGH 06Z MONDAY EXCEPT FOR FZFG POSSIBLE FOR KTRK UNTIL 16Z.
NORTHERN SIERRA MT TOP OBSCURATION POSSIBLE AFTER 05Z MONDAY AS A
FRONTAL SYSTEM PRODUCES SNOW. RC
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM NOON TODAY TO MIDNIGHT PST TONIGHT FOR
NVZ002.
WINTER STORM WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY
EVENING FOR NVZ002.
CA...WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING
FOR CAZ071.
LAKE WIND ADVISORY FROM NOON TODAY TO MIDNIGHT PST TONIGHT FOR
CAZ072.
WINTER STORM WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY
EVENING FOR CAZ072.
&&
HTTP://WEATHER.GOV/RENOThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 3:17 PM PST | Snow Advisory | REV | Lassen, Plumas, Sierra | 14 hr |
Nearby
Winter Storm Watches in California, 2007Winter Storm Watches in Nevada, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.